B12 Headache

Hello again everyone 👋

My iron supplement thankfully doesn't give me any grief but my B12 one does. I get terrible headaches with B12, apparently a side effect. I'm deficient in B12 which is why I'm taking them in the first place. The B12 jab my Dr gave me 3 times didn't have this or any other effect on me. What can I do? Do I opt for the jabs instead? Why does the supplement give me headaches but not the jab? Interesting.

11 Replies

oldestnewest
  • Is the supplement methylcobalamin and the injections hydroxocobalamin (or cyanocobalamin)? Some people have a bad reaction to a large amount of methyl donors.

  • So, the supplement is the brand Blackmore's and it contains Cyanocobalamin while the injection is I believe the Hydroxocobalin. Does that make the difference?

  • Those tablets only contain 100 ug, one-tenth what you get from the injection. And only part of that will be absorbed.

    Do you know what else is in them.

  • How do you know it's that supplement causing the issue? If you're taking both (and possibly others) every day it can be hard to tell.

    You may also be getting headaches because the tablets are not doing what the injections were doing, in which case you could try taking the injections if they are offered.

  • ExAcly, I cannot take supplements with ascorbic / citric acid in it. They add it as a preservative.

  • I don't think they do add them as a preservative.

    Ascorbic and citric acids may be used with iron supplements because they help its absorption.

    Ascorbic acid is used in Vitamin C supplements.

  • Whatever way, as preservatives or as help to absorb, it doesn't work for me. Triggers a migraine. Upsets my digestive system.

  • What about food with vitamin C in it?

  • No cant have anything with lemons oranges , asorbic / citric acid in . Also no Monoglyceride, flavourings and preservatives. I buy fresh, cook and bake from scratch, no ready made anything unless it hasn't got any of the above in. It was a bit difficult to get started with but now normal, and headaches almost reduced to zero. As long as I am topped up with B12 as well.

  • Before my doctor prescribed B12 shots he had me try just taking oral B12 supplements to see if they would raise my B12 level. I tried several different types of B12 supplements but each time I would get a raging headache and sometimes loose bowels. The hematologist told me that B12 wouldn't cause those side effects. He suspected there must've been some kind of preservative or filler in the pills that I was allergic to and these were allergic reactions. I have no side effects with my B12 shots.

  • If they have stopped the jabs & won't give you anymore then the patches are good :) good luck x

You may also like...